Thunderstorm Wind, Glynn
- When
- May 10, 9:10 PM EST
- Where
- Glynn County, 3 mi S of Bladen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.200, -81.717
Trees and power lines were blown down at scattered locations across the county, with the highest concentration south of Bladen.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees and power lines were blown down at scattered locations across the county, with the highest concentration south of Bladen.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 10, 7:50 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 PM EDT WED MAY 10 2006
.UPDATE...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT
EDT FOR SOUTHEAST GEORGIA...BAKER...NASSAU...DUVAL COUNTIES OF
NORTHEAST FLORIDA...AND ADJACENT COASTAL WATERS. ZONE PACKAGE HAS
BEEN UPDATED TO INCLUDE NECESSARY HEADLINES AND EXPECTED CONDITIONS.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.
GA...NONE.
MARINE...NONE.
&&
.SHORT TERM...INSTABILITY/DEEP-LAYER SHEAR COMBINATION APPEARS
SUFFICIENT FOR A FEW STRONG/SEVERE T-STORMS LATE THIS AFTERNOON THRU
THE EVENING ACROSS NRN FL DUE TO BOUNDARIES FROM SE AL MCS AS WELL AS
SEABREEZE. THINK COVERAGE WILL DECREASE WELL AFTER SUNSET WITH LOSS
OF HEATING...SO WILL GO WITH CHANCE POPS TNGT. MILD NIGHT WITH
DEWPTS IN 65-70 RANGE. COLD FRONT FORECAST TO MOVE ACROSS THE AREA
TMRW...WILL MAINTAIN CHANCE POPS FOR SHOWERS/T-STORMS...WITH
CONTINUED POSSIBILITY OF A FEW STRONG/SEVERE STORMS. FRONT CLEARS
THE AREA LATE TOMORROW...BRINGING IN DRIER AND SLIGHTLY COOLER
AIR...NOT EXACTLY WHAT LAST WEEKENDS MEDIUM RANGE MODELS HAD WHEN
CALLING FOR 90 DEGREE TEMPS FOR THE WED/THUR TIMEFRAME.
.LONG TERM...MEDIUM RANGE MODELS IN FAIR AGREEMENT ON DEVELOPMENT OF
UPPER LOW OVER EASTERN STATES...WITH SUGGESTION OF T-STORM POTENTIAL
LATE SAT THRU MONDAY. LOOKING FOR SLIGHTLY BELOW NORMAL TEMPS WITH
HIGHS IN 75-80 RANGE AND LOWS IN 50S AS WE GET TO SUN/MON.
&&
.MARINE...SOUTH TO SW WINDS WILL INCREASE THROUGH THURSDAY AND A
CAUTION HEADLINE WILL BE NEEDED THU/THU NIGHT FOR OFFSHORE WATERS.
WINDS WILL VEER BRIEFLY NW EARLY FRIDAY THEN SHIFT BACK TO WEST
AND SW AS HIGH PRES BUILDS ACROSS THE GULF OF MEXICO BEFORE NEXT
FRONT APPROACHES. WINDS REMAIN WEST FOLLOWING FROPA SUNDAY AND DUE
TO POSITION OF PARENT LOW OVER NE U.S.
&&
.FIRE WEATHER...DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE (FROPA)
AND RH VALUES WILL PLUMMET TO NEAR 25 PERCENT INLAND NE FL AND TO
30-35 PCNT AT THE COAST. DECIDED TO ISSUE AN ADVANCE WATCH FOR
FRIDAY.
&&
ZAPPEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 755 PM EDT WED MAY 10 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110400- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 755 PM EDT WED MAY 10 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR SOUTHEAST GEORGIA...BAKER...DUVAL...NASSAU COUNTIES OF NORTHEAST FLORIDA...AND ADJACENT COASTAL WATERS.... A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. INTERESTS SHOULD REMAIN ALERT FOR DETERIORATING WEATHER CONDITIONS AND POSSIBLE WARNINGS. OUTSIDE OF THE CURRENT WATCH...THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING FOR REMAINDER OF NORTHEAST FLORIDA...MAINLY ALONG AND NORTH OF INTERSTATE 10. THIS MEANS THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY... A COLD FRONT WILL MOVE THROUGH SOUTHEAST GEORGIA THURSDAY MORNING AND NORTHEAST FLORIDA THURSDAY AFTERNOON. SOME OF THE STORMS MAY BE STRONG OR POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 912 PM EDT WED MAY 10 2006 GAZ150-110200- WARE- 912 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1000 PM EDT... AT 912 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SUNNYSIDE TO 9 MILES SOUTH OF NEEDHAM...OR ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF WAYCROSS TO 10 MILES EAST OF ARGYLE... MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYCROSS...SUNNYSIDE...NEEDHAM AND DEENWOOD THROUGH 1000 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 917 PM EDT WED MAY 10 2006 GAZ136-110215- WAYNE- 917 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG WINDS VALID UNTIL 1015 PM EDT... AT 917 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF SCREVEN...OR ABOUT 8 MILES NORTH OF PATTERSON...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SCREVEN...BROADHURST...JESUP AND GARDI THROUGH 1015 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 918 PM EDT WED MAY 10 2006 GAZ152-110200- BRANTLEY- 918 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1000 PM EDT... AT 918 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES WEST OF HOBOKEN... OR ABOUT 3 MILES EAST OF WAYCROSS...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HOBOKEN... RAYBON...NAHUNTA...HORTENSE...HICKOX...ATKINSON AND WAYNESVILLE THROUGH 1000 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 921 PM EDT WED MAY 10 2006 GAZ164-110200- CHARLTON- 921 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1000 PM EDT... AT 921 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF RACE POND TO 12 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF BLACKSHEAR TO 12 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...RACE POND...WINOKUR... HOMELAND AND FOLKSTON THROUGH 1000 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST BLACKSHEAR 31.30N 82.24W
05/10/2006 E60 MPH PIERCE GA TRAINED SPOTTER
60 MPH WIND GUST REPORTED BY STORM SPOTTER.
0910 PM TSTM WND DMG 2 E HOMERVILLE 31.04N 82.72W
05/10/2006 CLINCH GA TRAINED SPOTTER
TREE DOWN ON POWERLINE ALONG HIGHWAY 84.
&&
MZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 944 PM EDT WED MAY 10 2006 GAZ153-154-165-166-110230- COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN- 944 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1030 PM EDT... AT 944 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF EVERETT TO 16 MILES WEST OF EVERETT TO 10 MILES WEST OF THALMANN TO 18 MILES WEST OF TARBORO...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF JESUP TO 8 MILES SOUTHWEST OF GARDI TO 9 MILES NORTHEAST OF NAHUNTA TO 10 MILES SOUTH OF HOBOKEN...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT...TARBORO...WAVERLY...WOODBINE... COLESBURG...BOYS ESTATE AND DOCK JUNCTION THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The Jacksonville radar (KJAX), 80 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496472.